Jump to content
ClusterBusters
Sign in to follow this  
CHfather

Serotonin syndrome

Recommended Posts

Combinations of often-prescribed meds can trigger it.  In these two cases, additions of lithium in one case and sodium valproate in the other resulted in SS.

Serotonin syndrome in patients with headache disorders; Prakash S, Adroja B, Parekh H; BMJ Case Reports 2017 (Aug 2017)

Tags:

Serotonin syndrome (SS) is an iatrogenic, drug-induced syndrome caused by serotoninergic agent. Various serotonergic drugs are used in different headache disorders. Therefore, a possibility of developing SS exists in patients with headache. Herein, we are reporting two patients with headache disorders who developed SS.Case 1: a 49-year-old man had a 6-year history of episodic cluster headache (CH). However, he had never been diagnosed with CH before reporting to us. He had been receiving amitriptyline, tramadol/acetaminophen combination and flunarizine. Lithium was started for CH. He developed features consistent with SS. The patient responded to cyprohepatdine.Case 2: a 36-year-old chronic migraineur was on amitriptyline. Addition of sodium valproate led to the development of new features that fulfilled the criteria of SS. The patient responded to cyprohepatdine.As SS may be fatal, there is a need to increase awareness about SS in physicians treating patients with headache.

http://www.docguide.com/serotonin-syndrome-patients-headache-disorders?tsid=5

Share this post


Link to post
Share on other sites

jaja, I have some experience with amitriptyline and naramig resulting in SS. SS wasn't funny at all I couldn't use my arms, muscles just dead. Or waking up in the morning in the middle of the living floor (I didn't made it to the bed the night before but there is no memory of what happen...) having gone to a doctor about this, this Ass told me YOU ARE NOT SICK you know? Do you know most people coming into my office really do not need any kind of meds...

Stoping the one or the other med did immediately (one day or so) stop the SS syndrome but yes, this condition gave me fear. Seriously watch out and carefully check every new med taking.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×